MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553660
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results: with all available information, boston scientific corporation concludes that the reported events of stent failure to deploy and handle break were able to be confirmed.The device has been returned for analysis.Upon receipt and during product analysis, the control hub was observed to be separated, as shown in the attached image.The technique used by the physician (force applied), could have resulted in the damages encountered in the device, these damages could have unable to deploy the stent during the procedure.On the other hand, it was reported that the handle was rotated as the device was luer locked to the scope, which against the instruction for use; therefore, the user error code could be confirmed.Device technical analysis: an axios stent and electrocautery-enhanced delivery system was received for analysis.In the picture attached can be observed the control hub separated, also during the product analysis the control hub was returned separated.No other damaged were found.Device history record (dhr) review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Instructions for use (ifu)/label review: a labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use(ifu)/product label.The axios stent and electrocautery enhanced delivery system instructions for use (ifu) states, "rotate the winged luer lock clockwise to secure the delivery system handle to the echoendoscope."; however, it was reported that the handle was rotated as the device was luer locked to the scope.Risk review: a risk review was completed and confirmed that the event of stent failure to deploy was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: taking all available information into consideration, the investigation concluded that the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted in the transgastric to treat psuedocyst during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2024.During the procedure, the physician stated that the axios stent gray deployment hub snapped when trying to deploy the first flange.The physician was able to complete the procedure by removing the old stent and using another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the handle was rotated as the device was luer locked to the scope.However, the axios stent and electrocautery enhanced delivery system instructions for use (ifu) states, "rotate the winged luer lock clockwise to secure the delivery system handle to the echoendoscope." the physician did not follow the steps cited in the instruction for use (ifu).

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144859
Report Number3005099803-2026-01818
Device Sequence Number18486381
Product Code PCU
UDI-Device Identifier08714729951179
UDI-Public(01)08714729951179(17)240326(10)31308470
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2024
Device Model NumberM00553660
Device Catalogue NumberM00553660
Device Lot Number0031308470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown